Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 113, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 18, 2012, 1:54 PM EDT for Brooke County, Hancock County, West Virginia; Jefferson County, Ohio; Allegheny County, Beaver County, Washington County, Pennsylvania. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 1:54 PM EDT (17:54 UTC)
- Expired
- Jul 18, 2012, 3:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Jefferson County, OH, Allegheny County, PA, Beaver County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 2:05 PM EDT | TSTM WND DMG | Weirton, WV | SEVERAL TREES DOWN |
| Jul 18, 2:14 PM EDT | TSTM WND DMG | Steubenville, OH | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WUUS51 KPBZ 181754 SVRPBZ OHC081-PAC003-007-125-WVC009-029-181900- /O.NEW.KPBZ.SV.W.0113.120718T1754Z-120718T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 154 PM EDT WED JUL 18 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN EAST CENTRAL OHIO... WEST CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA... SOUTHERN BEAVER COUNTY IN WESTERN PENNSYLVANIA... NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA... HANCOCK COUNTY IN NORTHERN WEST VIRGINIA... BROOKE COUNTY IN NORTHERN WEST VIRGINIA... * UNTIL 300 PM EDT * AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RICHMOND...MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHFIELD... RICHMOND... HAMMONDSVILLE... DILLONVALE... JUG RUN... WINTERSVILLE... STEUBENVILLE... NEW CUMBERLAND... WINDSOR HEIGHTS... TOMLINSON RUN STATE PARK... TORONTO... NEW MANCHESTER... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-376 BETWEEN MILE MARKERS 45 AND 60. I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 16 AND 19. I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 38 AND 47. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. && LAT...LON 4061 8015 4017 8017 4019 8083 4057 8084 TIME...MOT...LOC 1754Z 279DEG 9KT 4046 8073 $$
2 follow-up statements
649 WWUS51 KPBZ 181815 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 215 PM EDT WED JUL 18 2012 OHC081-PAC003-007-125-WVC009-029-181900- /O.CON.KPBZ.SV.W.0113.000000T0000Z-120718T1900Z/ JEFFERSON OH-ALLEGHENY PA-BEAVER PA-WASHINGTON PA-HANCOCK WV- BROOKE WV- 215 PM EDT WED JUL 18 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR JEFFERSON COUNTY IN EAST CENTRAL OHIO...AND WASHINGTON AND ALLEGHENY COUNTIES IN SOUTHWEST PENNSYLVANIA...AND BEAVER COUNTY IN WESTERN PENNSYLVANIA...AND BROOKE AND HANCOCK COUNTIES IN NORTHERN WEST VIRGINIA... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TORONTO...MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTERSVILLE... SMITHFIELD... RICHMOND... JUG RUN... DILLONVALE... STEUBENVILLE... WINDSOR HEIGHTS... TORONTO... BRILLIANT... WEIRTON... MINGO JUNCTION... WELLSBURG... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-376 BETWEEN MILE MARKERS 52 AND 59. I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 16 AND 19. I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 38 AND 44. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4051 8017 4017 8017 4019 8083 4049 8079 TIME...MOT...LOC 1815Z 279DEG 9KT 4045 8066 $$
580 WWUS51 KPBZ 181857 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 257 PM EDT WED JUL 18 2012 OHC081-PAC003-007-125-WVC009-029-181907- /O.EXP.KPBZ.SV.W.0113.000000T0000Z-120718T1900Z/ JEFFERSON OH-ALLEGHENY PA-BEAVER PA-WASHINGTON PA-HANCOCK WV- BROOKE WV- 257 PM EDT WED JUL 18 2012 ...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IN EAST CENTRAL OHIO...AND WASHINGTON AND ALLEGHENY COUNTIES IN SOUTHWEST PENNSYLVANIA...AND BEAVER COUNTY IN WESTERN PENNSYLVANIA...AND BROOKE AND HANCOCK COUNTIES IN NORTHERN WEST VIRGINIA EXPIRES AT 300 PM EDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...IT OR OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL. THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-376 BETWEEN MILE MARKERS 52 AND 59. I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 16 AND 20. I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 38 AND 44. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4051 8017 4017 8017 4019 8083 4049 8079 TIME...MOT...LOC 1857Z 279DEG 9KT 4043 8052 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:40 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 18, 1:40 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 140 PM EDT WED JUL 18 2012 .SYNOPSIS... ONE MORE AFTERNOON ABOVE 90F THEN SLIGHTLY COOLER WEATHER IS PREDICTED AS A COLD FRONT SLOWLY DROPS SOUTH FROM THE GREAT LAKES TONIGHT. NEEDED RAINFALL SHOULD OCCUR ACROSS A LARGE AREA AHEAD OF THE FRONT. UNSETTLED WEATHER WILL CONTINUE THROUGH THE BALANCE OF THE WORK WEEK. && .NEAR TERM /THROUGH THURSDAY/... RADAR IS FILLING IN AND WILL CONTINUE TO DO SO THE BALANCE OF THE AFTERNOON DUE TO STRONG INSTABILITY S OF A BAROCLINIC ZONE POISED ALONG I-80 AS OF 17Z. DETERMINISTIC MODELS SHOW MOST OF THE AREA RECEIVING NEEDED RAINFALL HOWEVER A SEVERE AND HIGH WATER THREAT REMAINS THROUGH THE EVENING HOURS. VERTICAL WIND SHEAR REMAINS WEAK BUT THE AMOUNT OF SB INSTABILITY SHOULD OFFSET THAT AND PRODUCE PULSE STORMS. WITH THE LOSS OF DAYTIME HEATING...MOST OF THE STORMS WILL DISSIPATE...BUT WITH DWPTS STILL WELL INTO THE 60S AND LOWER 70S SOUTH OF I-70 CAN NOT RULE OUT AN ISOLATED STORM OVERNIGHT. 12Z NCEP SUITE CONTINUES TO SLOW DOWN SOUTHWARD PROGRESSION OF THE COLD FRONT THURSDAY. HOWEVER MOST OF THE FINER RESOLUTION MODELS DO NOT SHOW MUCH IN THE WAY OF PCPN...BUT ARE FAIRLY CONSISTENT ON DROPPING A COMPLEX DOWN N OF THE FRONT DURING THE EVENING HOUS. LOWERED POPS FOR MOST AREAS...WHILE BUMPING THEM UP IN NWRN SECTIONS OF THE CWA FOR THE CLUSTER OF STORMS PREDICTED LATE TOMORROW. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... MODEL DIFFERENCES EXIST INTO THU NIGHT/FRIDAY. LATEST NAM CONTINUES TO DEPICT A MORE NORTHERN LOCATION OF THE SFC FRONT AND ALSO WANTS TO DEVELOP A SFC LOW ALONG THE FRONT LATE THU. THE LOW APPEARS TO BE A REFLECTION OF A STRONG UL WAVE WHICH MOVES INTO THE UPPER OHIO VALLEY THU EVENING. BECAUSE OF THESE FACTORS THE NAM IS KEEPING THE ACTIVITY MUCH FURTHER NORTH AND SHOWING INDICATIONS THAT A LARGE COMPLEX MAY DEVELOP LATE THU INTO EARLY FRIDAY. THE 00Z GFS, WITH A MORE SOUTHERN LOCATION OF THE FRONT AND WEAKER ULS, IS NOT DEVELOPING THE SFC LOW AND IS NOT SHOWING THE DEVELOPMENT OF A STRONG NOCTURNAL MCS. FOR THE FORECAST WILL CONTINUE LEANING TOWARD THE GFS KEEPING THE ACTIVITY MAINLY ACROSS THE SOUTH. THE FRONT WILL MOVE VERY LITTLE THROUGH MOST OF FRIDAY, WAITING FOR A PUSH FROM THE NORTH. THAT PUSH WILL COME IN THE FORM OF A LONG WAVE TROUGH WHICH WILL DIG INTO THE OHIO VALLEY LATE FRI. BECAUSE OF THE PLACEMENT AND SLOW MOVEMENT OF THE BOUNDARY, WILL NEED TO KEEP IN CHC POPS ON FRIDAY AS WELL. AGAIN, FOCUSING MORE ON THE SOUTHERN HALF. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL PUSH THE COLD FRONT FURTHER SOUTH AND BRING DRY WEATHER AND LOWER HUMIDITY FOR FRIDAY INTO THE WEEKEND. AS THE HIGH PUSHES OFF TO THE EAST HIGHER HUMIDITY WILL MOVE BACK INTO THE DISTRICT ALONG WITH WARMER TEMPERATURES. A WEAK COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS LATE MONDAY INTO TUESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... MEDIUM CONFIDENCE FOREACAST DUE TO TIMING OF THUNDERSTORMS IMPACTING TERMINALS FM 18-2Z. IN ADDITION...WHERE IT RAINS TONIGHT A HIGHER PROBABILITY OF IFR RESTRICTIONS EXISTS IN EITHER REDUCED VIS OR STRATUS. FKL AND DUJ SHOULD BE POSITIONED IN THE RELATIVELY COOLER AIRMASS AND MAINTAIN ENOUGH WIND OVERNIGHT TO NEGATE IFR DEVELOPMENT. THE COVERAGE OF STORMS WILL BE INCREASING THIS AFTERNOON AS A COLD FRON DROPS SOUTH FROM NRN PARTS OF OH AND PA. THIS WILL BE THE FOCUS FOR ACTIVITY THROUGH DUSK. PCPN WILL WANE WITH THE LOSS OF HEATING YIELDING TO MAINLY VFR WX. OUTLOOK...THURSDAY THROUGH SATURDAY... NO WIDESPREAD IFR WEATHER IS PREDICTED. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 18, 4:32 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 432 AM EDT WED JUL 18 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-190845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 432 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY, STORMS WILL ALSO PROVIDE HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 18, 1:17 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
117 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL HARSHAVILLE 40.55N 80.42W
07/18/2012 M1.00 INCH BEAVER PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200738Local storm report, Jul 18, 1:18 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
118 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND DMG 2 NW HARSHAVILLE 40.57N 80.45W
07/18/2012 BEAVER PA TRAINED SPOTTER
NUMEROUS TREES DOWN ALONG STATE ROUTE 151 IN HANOVER
TOWNSHIP.
&&
EVENT NUMBER PBZ1200739Special weather statement, Jul 18, 1:20 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 120 PM EDT WED JUL 18 2012 OHZ040-041-049-050-181815- CARROLL OH-COLUMBIANA OH-HARRISON OH-JEFFERSON OH- 120 PM EDT WED JUL 18 2012 ...HEAVY RAIN... THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING COUNTIES... CARROLL...COLUMBIANA...HARRISON AND JEFFERSON... AT 117 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED THUNDERSTORMS WITH HEAVY RAIN 4 MILES WEST OF KILGORE...MOVING EAST AT 10 MPH. SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING... SMALL HAIL AND WIND GUSTS TO 50 MPH. THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS INCLUDE... CARROLLTON... SCIO... MECHANICSTOWN... KILGORE... JEWETT... SALINEVILLE... BERGHOLZ... UNIONPORT... RICHMOND... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND. PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. && LAT...LON 4063 8075 4036 8075 4035 8116 4063 8114
Special weather statement, Jul 18, 1:25 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
125 PM EDT WED JUL 18 2012
PAZ009-015-016-022-181830-
ARMSTRONG PA-CLARION PA-FOREST PA-JEFFERSON PA-
125 PM EDT WED JUL 18 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
ARMSTRONG...CLARION...FOREST AND JEFFERSON...
AT 121 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3 MILES
WEST OF RIMERSBURG TO 4 MILES SOUTHEAST OF BROCKWAY...MOVING
SOUTHEAST AT 10 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 45 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
SLIGO... LIMESTONE...
CLEAR CREEK STATE PARK... CLARION...
BROOKVILLE... BROCKWAY... BRADYS BEND...
SUMMERVILLE... EAST BRADY... RIMERSBURG...
REYNOLDSVILLE... NEW BETHLEHEM...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-80 BETWEEN MILE MARKERS 54 AND 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
&&
LAT...LON 4120 7876 4114 7879 4096 7880 4091 7966
4116 7962 4138 7909 4135 7908 4138 7896
4135 7893 4127 7874 4126 7873 4124 7874
4123 7870 4120 7870Special weather statement, Jul 18, 1:42 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
142 PM EDT WED JUL 18 2012
PAZ014-021-181845-
ALLEGHENY PA-BUTLER PA-
142 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHENY AND SOUTH CENTRAL
BUTLER COUNTIES...
AT 139 PM EDT...A STRONG THUNDERSTORM WAS LOCATED GIBSONIA...MOVING
EAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. INTENSE LIGHTNING
CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. DO NOT SEEK SHELTER UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
WEXFORD... SOUTH SIDE PITTSBURGH...
PITTSBURGH... PERRYSVILLE...
NORTH SIDE PITTSBURGH... MOUNT WASHINGTON...
MILLVALE... MCKEES ROCKS... MARS...
GIBSONIA... CARNEGIE... ALLISON PARK...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-279 BETWEEN MILE MARKERS 1 AND 9.
I-579 BETWEEN MILE MARKERS 0 AND 1.
I-376 BETWEEN MILE MARKERS 63 AND 84.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 54 AND 60.
I-76 BETWEEN MILE MARKERS 33 AND 56.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4060 7973 4060 7975 4058 7977 4055 7977
4054 7972 4053 7971 4034 7978 4036 8014
4073 8002 4066 7970 4063 7969
98Local storm report, Jul 18, 1:48 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
148 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG CHESTER 40.61N 80.56W
07/18/2012 HANCOCK WV LAW ENFORCEMENT
TREES REPORTED DOWN ALONG SHADYS RUN ROAD.
&&
EVENT NUMBER PBZ1200740The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:39 PM EDT | Special Weather Statement | PBZ | Hancock | 36 min |
| Jul 18, 1:00 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 60 min |
| Jul 18, 1:48 PM EDT | Areal Flood Advisory | PBZ | Hancock | 6 hr |
| Jul 18, 3:22 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Ohio | 38 min |
| Jul 18, 3:50 PM EDT | Special Weather Statement | PBZ | Monongalia | 40 min |
| Jul 18, 3:56 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia, Preston, Wetzel | 49 min |
| Jul 18, 4:16 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Monongalia, Wetzel | 29 min |
| Jul 18, 4:35 PM EDT | Special Weather Statement | PBZ | Brooke, Hancock | 55 min |
| Jul 18, 4:47 PM EDT | Special Weather Statement | PBZ | Marshall | 43 min |
| Jul 18, 4:49 PM EDT | Areal Flood Advisory | PBZ | Marion, Marshall, Monongalia, Wetzel | 3 hr |
| Jul 18, 5:03 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Marshall, Monongalia, Wetzel | 57 min |
| Jul 18, 5:09 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Ohio | 51 min |
| Jul 18, 5:32 PM EDT | Flash Flood Warning | PBZ | Marion, Marshall, Monongalia, Wetzel | 4 hr |
| Jul 18, 7:00 PM EDT | Special Weather Statement | PBZ | Hancock | 30 min |
| Jul 18, 1:20 PM EDT | Special Weather Statement | PBZ | Carroll, Jefferson | 55 min |
| Jul 18, 2:12 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison, Jefferson | 44 min |
| Jul 18, 2:33 PM EDT | Special Weather Statement | PBZ | Coshocton, Tuscarawas | 27 min |
| Jul 18, 3:05 PM EDT | Special Weather Statement | PBZ | Coshocton, Guernsey | 40 min |
| Jul 18, 3:15 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 60 min |
| Jul 18, 3:44 PM EDT | Special Weather Statement | PBZ | Harrison | 31 min |
| Jul 18, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison | 64 min |
| Jul 18, 4:15 PM EDT | Areal Flood Advisory | PBZ | Coshocton | 3 hr |
| Jul 18, 4:19 PM EDT | Special Weather Statement | PBZ | Coshocton, Muskingum | 56 min |
| Jul 18, 4:22 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 68 min |
| Jul 18, 4:31 PM EDT | Areal Flood Advisory | PBZ | Guernsey, Muskingum, Noble | 3 hr |
| Jul 18, 4:55 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Harrison, Muskingum, Noble, Tuscarawas | 50 min |
| Jul 18, 5:16 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Tuscarawas | 44 min |
| Jul 18, 5:23 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Noble | 37 min |
| Jul 18, 6:00 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Tuscarawas | 45 min |
| Jul 18, 6:21 PM EDT | Areal Flood Advisory | PBZ | Carroll, Harrison, Tuscarawas | 3 hr |
| Jul 18, 10:19 AM EDT | Special Weather Statement | PBZ | Armstrong, Clarion, Indiana, Jefferson | 56 min |
| Jul 18, 11:56 AM EDT | Special Weather Statement | PBZ | Indiana | 64 min |
| Jul 18, 1:13 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 62 min |
| Jul 18, 1:25 PM EDT | Special Weather Statement | PBZ | Clarion, Jefferson | 65 min |
| Jul 18, 1:42 PM EDT | Special Weather Statement | PBZ | Allegheny | 63 min |
| Jul 18, 2:02 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 58 min |
| Jul 18, 2:10 PM EDT | Special Weather Statement | PBZ | Butler | 50 min |
| Jul 18, 2:21 PM EDT | Areal Flood Advisory | PBZ | Allegheny | 3 hr |
| Jul 18, 2:24 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 66 min |
| Jul 18, 2:48 PM EDT | Special Weather Statement | PBZ | Fayette | 57 min |
| Jul 18, 2:56 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Fayette, Indiana, Westmoreland | 64 min |
| Jul 18, 3:05 PM EDT | Areal Flood Advisory | PBZ | Fayette | 3 hr |
| Jul 18, 3:39 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 23 min |
| Jul 18, 3:42 PM EDT | Flash Flood Warning | PBZ | Fayette | 2 hr |
| Jul 18, 4:04 PM EDT | Special Weather Statement | PBZ | Lawrence | 56 min |
| Jul 18, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 24 min |
| Jul 18, 5:56 PM EDT | Special Weather Statement | PBZ | Greene | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.